Alert archive / Louisiana / Flash Flood Warnings in 2018
Flash Flood Warning 13, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Feb 25, 2018, 6:42 PM CST for 4 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2018, 6:42 PM CST (00:42 UTC)
- Expired
- Feb 25, 2018, 9:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Catahoula Parish, LA, Concordia Parish, LA, Franklin Parish, LA, Tensas Parish, LA
The radar
The Ft Polk radar (KPOE), 136 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
030
WGUS54 KJAN 260042
FFWJAN
LAC025-029-041-107-260345-
/O.NEW.KJAN.FF.W.0013.180226T0042Z-180226T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
642 PM CST SUN FEB 25 2018
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southwestern Tensas Parish in northeastern Louisiana...
Concordia Parish in northeastern Louisiana...
Catahoula Parish in northeastern Louisiana...
Southern Franklin Parish in northeastern Louisiana...
* Until 945 PM CST
* At 640 PM CST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Up to
two to three inches of rain have already fallen over the last 24
hours, with an additional 1 to 2 inches expected. Flash flooding
is expected to begin shortly.
* Some locations that will experience flooding include...
Natchez, Vidalia, Ferriday, Larto, Monterey, Jonesville, St.
Joseph, Wisner, Clayton, Waterproof, Lee Bayou, Acme, New Era,
Rosefield, Wildsville, Spokane, Jigger, Mayna, Deer Park and
Helena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3120 9168 3130 9193 3123 9199 3193 9201
3193 9191 3198 9189 3207 9168 3203 9128
3190 9120 3185 9134 3162 9141 3163 9152
3159 9140 3152 9152 3137 9147 3141 9158
3128 9151 3125 9166 3104 9156 3097 9166
$$
NF1 follow-up statement
828
WGUS74 KJAN 260344
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
944 PM CST SUN FEB 25 2018
LAC025-029-041-107-260351-
/O.EXP.KJAN.FF.W.0013.000000T0000Z-180226T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tensas LA-Concordia LA-Catahoula LA-Franklin LA-
944 PM CST SUN FEB 25 2018
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN TENSAS...CONCORDIA...
CATAHOULA AND SOUTHERN FRANKLIN PARISHES WILL EXPIRE AT 945 PM CST...
Although some ponding of water has occurred, the threat for flash
flooding has decreased at this time. Please be cautious if
encountering any flooded roads.
LAT...LON 3120 9168 3130 9193 3123 9199 3193 9201
3193 9191 3198 9189 3207 9168 3203 9128
3190 9120 3185 9134 3162 9141 3163 9152
3159 9140 3152 9152 3137 9147 3141 9158
3128 9151 3125 9166 3104 9156 3097 9166
$$
NFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 25, 5:55 PM CST, 47 minutes earlier.
Area forecast discussion, Feb 25, 5:55 PM CST, 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 555 PM CST Sun Feb 25 2018 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Not a terribly great night for flying across the region as a frontal boundary and incoming disturbance create widespread rain showers and MVFR to IFR ceilings. Rainfall rates should pick up in many areas through the evening hours with embedded thunderstorms as well. Some locations (such as HBG) are mainly VFR currently, but expect conditions and flight cats to go downhill pretty rapidly later on this evening. Winds will be variable from the east through north tonight. Clouds and ceilings will attempt to gradually improve from northwest to southeast tomorrow morning through tomorrow afternoon with precipitation generally ending well before flight cats improve to VFR. /BB/ && .DISCUSSION... Rest of Today through Monday...Shower activity continues to increase in both coverage and intensity across the forecast area this afternoon as anticipated. Through this evening and overnight, the once stalled front is expected to begin lifting north in response to a shortwave swinging east into the Mid-South region. Areas of ascent ahead of this trough, will lift northeast in the vicinity of the front and across the ArkLaMiss this evening into tonight. This will set the stage for a good coverage of moderate, to occasionally heavy, rain likewise shifting east northeast through the region. Rainfall amounts on the order of one to two inches will be possible through early Monday morning with this scenario. This could potentially lead to some localized flash flooding, as well as further aggravate ongoing river flooding, or just further add to some already high river levels across the region. Thus, I'll maintain a "Limited" risk of flash flooding in the HWO. A few thunderstorms will be possible with this activity, primarily south of the Interstate 20 corridor, in the warm-sector. That said, this area has been worked-over pretty good today by ongoing light shower activity. However, due to just enough deep-layer wind shear and instability being advertised over mainly far southern portions of the CWA late tonight, I can't rule out a stray strong storm over mainly Southeast Mississippi. Also, while confidence is quite low, a stray storm could perhaps briefly reach severe limits over mainly Southeast Mississippi as well late tonight, with gusty winds being the primary concern with any such storms. Again, because of the current low confidence in this, I'll not introduce the mention of severe storms into the HWO on this afternoon's package. Activity will come to an end from west to east across the forecast area through the course of Monday morning. High pressure will build into the region, with some slightly cooler drier air advecting south into the forecast area. By mid-afternoon, highs will be topping out from the middle 60s to the lower 70s, with a good bit of sunshine being observed across the region. /19/ Monday night through Sunday...Come Monday evening wl still have a dry airmass over our CWA with PWATs less than a half inch north of Highway 84. This will be due in part to a 1028mb surface high centered over the Ohio valley and ridging back across the southeast states. This high will shift to the mid Atlantic seaboard by Tuesday morning as our winds aloft back more to the southwest downstream of a closed low dropping over southern California. Monday night will be dry but rain chances will increase from the southwest Tuesday as WAA increases back over our region ahead of the approaching upper level low and disturbances rounding its base. The old cold front will lift back north through our CWA during the day. Models are in good agreement that it will take until noon to get measurable rainfall in our CWA. Despite the increasing rain chances and associated cloud cover, temperatures will top out well above normal in the lower 70s at most locations. Mild temperatures will continue Tuesday night as overcast skies and WAA hold temperatures in the 60s. A shortwave within the southwest flow aloft will enhance convection along the warm front Tuesday night. Model consensus suggests one to two inches could fall Tuesday night over our northwest and northern zones where recent heavy rainfall occurred. Rain chances and amounts will lower Wednesday as the shortwave departs the region but closed low will be opening up over the Southern and Central Plains Wednesday night and lead to another round of heavy rainfall of one to two inches across our northern zones. There will also exist a limited threat of severe storms over our Delta Wednesday evening as well. Considering the recent heavy rainfall over the area, a Flash Flood Watch may be needed by Wednesday night lasting into Thursday morning before the associated cold front swings through and ends the rain. Cooler and drier air is expected back over the whole CWA by Thursday evening. Morning lows Friday will be more seasonal in the 40s. Dry weather and slightly above normal temperatures are expected Friday through the weekend. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 55 69 46 73 / 100 16 2 28 Meridian 56 69 43 72 / 100 22 2 12 Vicksburg 53 68 47 72 / 100 10 2 41 Hattiesburg 61 73 52 75 / 100 36 4 23 Natchez 54 68 50 73 / 100 11 4 46 Greenville 47 65 42 68 / 89 7 0 30 Greenwood 51 67 41 71 / 98 9 0 18 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 19/22/BB
Hazardous weather outlook, Feb 25, 2:39 PM CST, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 239 PM CST Sun Feb 25 2018 ARZ074-075-LAZ007-MSZ018-019-025>029-034-261200- Ashley-Chicot-Morehouse-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Washington- 239 PM CST Sun Feb 25 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Monday... The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday... There is a slight risk for severe weather over portions of the Delta region, as we go into mid week, particularly around the Wednesday night time frame. Please continue to monitor future outlooks, for more details concerning this potential severe weather event. (www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday night. LAZ008-009-015-016-023>026-MSZ030>033-035>066-072>074-261200- West Carroll-East Carroll-Richland-Madison LA-Franklin LA- Catahoula-Tensas-Concordia-Clay-Lowndes-Choctaw-Oktibbeha- Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo- Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton- Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson- Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 239 PM CST Sun Feb 25 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday... FLOODING THREAT...Limited TIMING...Tonight Periods of moderate to heavy rainfall are expected from the remainder of today, into early Monday morning. Additional rainfall of one to two inches on average, with locally higher amounts possible, will result in the potential for flash flooding in low lying and poor drainage areas, as well as further add to already high river stages across the outlook area. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday... There is a slight risk for severe weather over portions of the Delta region, as we go into mid week, particularly around the Wednesday night time frame. Please continue to monitor future outlooks, for more details concerning this potential severe weather event. (www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday night. 19 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:44 PM CST | Flood Watch | JAN | Morehouse | 69 hr |
Nearby
Flash Flood Warnings in Louisiana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.